hip replacement - numbnessgreenspun.com : LUSENET : About Joints : One Thread
Had hip replacement Sep.1, 2003 immediately after surgery had numbness in left foot and calf. This was the hip I had replaced. Have taken 160 tyloc and still in pain. Incision still sweals up quite a bit. Have a bad back and the doctor is blaming it on my back. Have never had numbness from my back. Or he said it could be from the epidural. I am so uncomfortable and still in alot of pain. What would cause this. I have pain in my groin area now and in the back of my buttucks on the side of the surgery.
-- Joyce Horne (email@example.com), October 07, 2003
I don't have an answer, but I just had hip replacement surgery two weeks ago and I still have numbness in my foot and calf. My surgeon doesn't have an answer. Did you find out anything? How are you doing now?
-- Kim Petterson (firstname.lastname@example.org), January 29, 2004.
I'm 35 yrs ols and had a RT THR on Sept 16, 2003.I understand what your feeling. After surgery I have felt 100% worse than before surgery. I have constant pain in my groin,numbness in the rt leg by the incision,sharp pain in my buttucks,constant swellen in my incision that I'm unable to put on pants.I also cannot walk without a can now due to my right leg 1/2 in shorter than the left.I'm unable to drive, get in & out of a car. I have seen specialist's and have been told I need a revision after 6 months of recovery time.. I feel as if I was butchered by this doctor! My whole life has changed since having a surgery that I was told I needed to have..
-- Melissa Cuomo (email@example.com), March 11, 2004.
I had THR 4/1/03. My leg still becomes cold and numb when I sit. Dr also blames my previously weak back for it. He made my leg 1/2inch longer so I have to wear a lift in my opposing shoe. My back is worse then ever and had been walking with a cane until getting two steroid noacaine injections that have reduced the swelling of the disk. I saw a neurologist who tells me my "Sympathetic" nervous system was damaged in my leg. I take a drug called Nortryptoline to reduce the numbness but it still casues me discomfot and to drag my foot. Side effects are worse then the hip pain before I had it done. Noe of these side effects were ever mentioned by the surgeon. Good Luck Bill
-- William V Hammel (firstname.lastname@example.org), January 24, 2005.
I do not have answers either, but I had hip replacement surgery Dec 27 2004 and my knee is very swollen and painful and my leg is numb from mid-knee to my ankle in the front of the leg. I am told THIS SOMETIMES HAPPENS. The feeling may or may not come back. Please let me know also if anyone else has a quick fix!
-- Cindie Patterson (Cindie_Patterson@Hollister-stier.com), January 28, 2005.